question-icon

What are the side effects of Fluoxetine?

default
Posted on Sat, 7 May 2016
Question: my wife has been prescribed fluoxetine for depression (for about one year).I have noticed that over the past few months prior to he period her moods and behaviour are irrational to the point of exaggerating her normal life worries. Am I imagining things? I am afraid what she is going to do next. she can be suicidal or feel a deep hatred for me. if anything I feel that this medication is making her worse.
doctor
Answered by Dr. Alexander H. Sheppe (2 hours later)
Brief Answer:
Consultation

Detailed Answer:
Hello, and thanks for your question.

I highly suggest your wife see a psychiatrist. It may be that the fluoxetine is actually activating her, making her irritable, angry, and labile. She may in fact need a mood stabilizer like lithium, valproate, lamotrigine, or quetiapine.

It is certainly possible her behavior is a medication side effect, or an untreated bipolar disorder. Visit a psychiatrist to consider some of these above medications.



In the future, for continuity of care, I encourage you to contact me directly at my private link below. After you ask a direct question, it would be my pleasure to be your dedicated personal physician on this website. My name is Dr. Sheppe, and I am an XXXXXXX doctor working in New York City at NewYork-Presbyterian Hospital, ranked #1 for Psychiatry in the United States (tinyurl.com/psyrank). For a personalized comprehensive evaluation, treatment recommendations, and individual therapy, ask me at HealthCareMagic at this private link: tinyurl.com/DrSheppeAnswers
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Alexander H. Sheppe

Psychiatrist

Practicing since :2014

Answered : 2240 Questions

premium_optimized

The User accepted the expert's answer

Share on
What are the side effects of Fluoxetine?

Brief Answer: Consultation Detailed Answer: Hello, and thanks for your question. I highly suggest your wife see a psychiatrist. It may be that the fluoxetine is actually activating her, making her irritable, angry, and labile. She may in fact need a mood stabilizer like lithium, valproate, lamotrigine, or quetiapine. It is certainly possible her behavior is a medication side effect, or an untreated bipolar disorder. Visit a psychiatrist to consider some of these above medications. In the future, for continuity of care, I encourage you to contact me directly at my private link below. After you ask a direct question, it would be my pleasure to be your dedicated personal physician on this website. My name is Dr. Sheppe, and I am an XXXXXXX doctor working in New York City at NewYork-Presbyterian Hospital, ranked #1 for Psychiatry in the United States (tinyurl.com/psyrank). For a personalized comprehensive evaluation, treatment recommendations, and individual therapy, ask me at HealthCareMagic at this private link: tinyurl.com/DrSheppeAnswers